A Report on my Health Issues...

Enough of the golf talk! Use this forum for other topics but no religion or politics.
User avatar
Duck Hook
Posts: 26
Joined: Mon Aug 26, 2019 9:49 pm
Location: Knee deep in Dust - Australia

Re: A Report on my Health Issues...

Post by Duck Hook »

Hey D
Sorry mate, I have obviously missed all this from not being around. Good to hear some positive news, all the best mate...

Cheers
T
:thumbup:
User avatar
Danny D
Posts: 685
Joined: Tue Aug 27, 2019 12:09 am
Location: SE Missouri

Re: A Report on my Health Issues...

Post by Danny D »

Hi guys. Again I want to thank all of you personally for the prayers and kind words of support. That means a lot to me. I just wanted to give another update as I near the end of the 6 scheduled chemo treatments.

I have been blessed, in that I have had very little of the really bad side effects generally associated with chemo, considering I have been on the strongest treatments the doctor could give me. He said he wanted to hit it hard right from the start, and he did.

The worst side effect I have would be fatigue. I already had COPD before the cancer, so I've gone thru all of this without being able to get a normal amount of oxygen, and of course, that just makes the fatigue harder to deal with. On the bad days, I can't even muster up the energy to fix myself something to eat. I have about 3 of those type of days generally 4 to 7 days following each round of chemo. On those days we usually order something from restaurants that deliver. Somehow I have managed to gain 6 pounds since I started the chemo about 4 months ago.

The fatigue seems to get worse with each chemo treatment. The doctor said that was normal and was to be expected. At least I was able to qualify for oxygen, so on the really rough times I have something to help be breath better. I have an Inogen One G5 portable Oxygen Concentrator.

Thank God I only have one chemo treatment left, which is next Monday, the 17th, and then my body can start healing from the poisoning the chemo has been doing. I need to get my immune system back. The other side effects are also caused by the chemo drugs, but they start going away about the time a new treatment is due. I've had minor mouth sores, minor headaches, a runny nose, and blurred vision. I've been told I'm a very lucky man to have gone thru this with as little problems as I've had. I'm not a deeply religious man, but within my own beliefs, I'd like to think that the support and prayers coming from my friends and family had a lot to do with it. I can't thank you all enough. :notworthy: :notworthy: :notworthy:

There will be one more PET scan in about 7 weeks, which will be the final confirmation that the lymphoma is in fact still in remission. I'll let everyone know the final results. So I'm hoping that you all can just drag me across the finish line so I can get on with my life, and Coeur d'Alene. :thumbup:

Cheers, y'all :tiphat:

Dan
Know how to conquer sand my friend? It only takes a minute. Do this and all your woes will end. Don't put your golf ball in it.
Westernblue
Posts: 15
Joined: Thu May 28, 2020 9:54 am

Re: A Report on my Health Issues...

Post by Westernblue »

All the very best Dan
Hang tough mate
Ian Wells
Posts: 201
Joined: Tue Aug 27, 2019 2:02 am

Re: A Report on my Health Issues...

Post by Ian Wells »

Dan,

I wish you and your family all the strength needed to complete the course - and I don't mean Coeur d'Alene.

Ian
User avatar
sagevanni
Posts: 493
Joined: Tue Aug 27, 2019 5:21 am

Re: A Report on my Health Issues...

Post by sagevanni »

Way to go Danny....!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

Sage..... :smile: :cheers1: :smile: :cheers1:
User avatar
Adelade
Posts: 644
Joined: Tue Aug 27, 2019 9:24 am

Re: A Report on my Health Issues...

Post by Adelade »

The side effects you already have - especially the vision problem you described to me earlier - sounded pretty horrible to me honestly so its hard to imagine how it might be if "unlucky"... Really looking forward to your full return and thanks for the update.
Finished APCD Projects: Amedal GK (own design), Whirlpool Golf Course 2020 (update), Royal Lytham and St Annes 2020 (update)
Working on: Nine Bridges @Jeju Island (Real course) + a couple things...
pmgolf
Posts: 578
Joined: Tue Aug 27, 2019 1:41 am
Location: near Richmond, VA

Re: A Report on my Health Issues...

Post by pmgolf »

Wow. That really is a tough struggle you're going through! I can't imagine how difficult it is living through it. You have my deepest respect for dealing with it with your head held high as you have done. It says a lot about how much inner strength you have! I sincerely hope you have the very best outcome when it's over! Stay strong, my friend!

Pete
User avatar
Danny D
Posts: 685
Joined: Tue Aug 27, 2019 12:09 am
Location: SE Missouri

Re: A Report on my Health Issues...

Post by Danny D »

Adelade wrote: Mon May 10, 2021 11:04 am The side effects you already have - especially the vision problem you described to me earlier - sounded pretty horrible to me honestly so its hard to imagine how it might be if "unlucky"... Really looking forward to your full return and thanks for the update.
Hi Adelade...

The Prednisone is the culprit that causes the blurred vision by increasing pressure in the eyes. Fortunately I only take it in large doses for 5 days immediately following each chemo treatment. During that period the eyes actually get stronger which causes my contact lenses to become 2 or 3 powers too strong. Its like wearing +3 reading glasses. After those 5 days my vision slowly starts moving back to normal. But before they clear up, it's time for another treatment, so it starts all over again. It's a never-ending cycle and I can't even go see an eye doctor about it until the whole process is complete for a couple of months. By then the eyes will have settled down and returned to what should be normal. At that time an eye doctor will be able to determine if I have developed any serious problems from the drugs. Unfortunately, it's a risk that has to be taken, so I don't really have many other choices. A Google search will give you lots of information about the side effects of Prednisone. (side note: The cancer doctor says that prednisone, in large dosages, will kill cancer cells. My dosages are 800mg a day for 5 days with each chemo cycle.)

Here's a brief description...

What is Prednisone?
Prednisone is a type of corticosteroid used to treat conditions such as arthritis, lupus, psoriasis, severe allergies, ulcerative colitis, and breathing disorders. Prednisone is well known to increase a patient’s risk of developing cataract or glaucoma, A certain percentage of people who take prednisone are what we call ‘steroid responders.' The drug can cause an elevation in eye pressure, which is a major risk factor for developing glaucoma,

How long will symptoms last?
Ideally, if you taper or stop taking steroids, your symptoms will improve. According to a 2017 review, a person's eye pressure usually decreases within one to four weeks after they stop using steroids.

Best wishes,

Dan
Know how to conquer sand my friend? It only takes a minute. Do this and all your woes will end. Don't put your golf ball in it.
Post Reply